Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 90, NWS Nashville, TN

July 24, 2007Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 24, 2007, 3:47 PM CDT for Putnam County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2007, 3:47 PM CDT (20:47 UTC)
Expired
Jul 24, 2007, 4:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Putnam County, TN

The radar

The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:05 PM CDTTSTM WND DMG5 W Cookeville, TNTREES DOWN ACROSS WESTERN PART OF COUNTY
Jul 24, 4:05 PM CDTTSTM WND DMG6 W Cookeville, TNTREES BLOWN DOWN NEAR BLOOMINGTON SPRINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 242047
SVROHX
TNC141-242115-
/O.NEW.KOHX.SV.W.0090.070724T2047Z-070724T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF COOKEVILLE...

* UNTIL 415 PM CDT

* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BAXTER...OR ABOUT 7 MILES WEST OF COOKEVILLE...AND MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOKEVILLE BY 355 PM CDT...
  ALGOOD BY 400 PM CDT...
  7 MILES NORTHWEST OF MONTEREY BY 415 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3628 8572 3610 8570 3611 8523 3628 8545

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:44 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 24, 2:44 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUL 24 2007

.DISCUSSION...THE EARLY AFTERNOON SURFACE MAP CONTINUED TO SHOW A
LL BOUNDARY ROUGHLY FROM LEXINGTON KY TO MEMPHIS TN. AN AXIS OF
INSTABILITY WAS NOTED ACROSS SOUTHERN MIDDLE TN TO THE
PLATEAU...WHERE SCATTERED STORMS WERE DEVELOPING. AS WE SAW
YESTERDAY...A FEW OF THE STORMS MAY BECOME MARGINALLY SEVERE THIS
AFTERNOON AND EARLY EVENING WITH POSSIBLE HAIL AND PERHAPS AN
ISOLATED STRONG WIND GUST.

AN UPPER LOW WAS SPINNING ACROSS EASTERN OHIO TODAY AND THIS LOW
WILL GRADUALLY SHIFT TO MICHIGAN OVER THE NEXT FEW DAYS. A SERIES
OF WEAK DISTURBANCES WILL SPIN AROUND THIS LOW AND MAY ENHANCE
LIFT OVER OUR AREA. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER
THE REGION ALL WEEK. THESE FEATURES ALONG WITH POTENTIAL MESOSCALE
BOUNDARIES WILL JUSTIFY AT LEAST SLIGHT RAIN CHANCES IN THE
FORECAST THROUGH THE REST OF THE WEEK. MOST OF THE ACTIVITY WILL
BE DIURNALLY DRIVEN...BUT OVERNIGHT CONVECTION CANNOT BE RULED
OUT...ESPECIALLY NEAR THE PLATEAU WHERE MID/UPPER LEVEL IMPULSES
WILL HAVE THE MOST EFFECT.

THE UPPER LOW WILL FINALLY GET PICKED UP BY AN APPROACHING WAVE
THIS WEEKEND. THE SHORTWAVE WILL BRING A FRONT SOUTHWARD...AND
THIS FRONT WILL INCREASE RAIN CHANCES OVER THE WEEKEND. RIGHT
NOW...APPEARS BEST CHANCE WILL BE SATURDAY EVENING...BUT FUTURE
MODEL RUNS MAY VARY ON THE TIMING AND SIGNIFICANCE OF THIS FRONT.
FORECAST SOUNDINGS SHOW VERY MOIST CONDITIONS AHEAD OF THE
BOUNDARY (PW ABOUT 2) ALONG WITH MODERATE INSTABILITY. IF
EVERYTHING COMES TOGETHER WE COULD SEE SOME SOME LOCALLY HEAVY
RAINFALL AND POSSIBLY STRONG TO SEVERE STORMS SATURDAY AND/OR SUNDAY.

IF THE FRONT BEHAVES AS THE GFS ADVERTISES...A SLIGHTLY DRIER AIR
MASS SHOULD ARRIVE BY MONDAY AND RAIN CHANCES WILL END. THE AIR
BEHIND THE FRONT WILL BE WARM...SO TEMPERATURES WILL REMAIN NEAR
CLIMATOLOGICAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  89  67  89 /  20  30  20  30
CLARKSVILLE    62  88  65  89 /  10  30  20  30
CROSSVILLE     62  81  63  81 /  40  40  40  40
COLUMBIA       67  89  67  89 /  30  30  20  40
LAWRENCEBURG   66  88  67  89 /  30  30  20  40
WAVERLY        64  89  65  89 /  10  30  20  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jul 24, 11:03 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 AM CDT TUE JUL 24 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-251615-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1103 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS WILL
OCCUR ACROSS THE MID STATE. A FEW THUNDERSTORMS COULD BRIEFLY
PRODUCE PENNY SIZE HAIL AND BRIEF GUTSY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE MID STATE THROUGH SUNDAY.
SATURDAY AND SUNDAY THE CHANCE OF SEVERE THUNDERSTORMS WILL BE
GREATER FOR THE MID STATE .

.SPOTTER INFORMATION STATEMENT...

TODAY AND TONIGHT...DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE
WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

31

In the hours before

Special weather statement, Jul 24, 2:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT TUE JUL 24 2007

TNZ075-242000-
BEDFORD-
231 PM CDT TUE JUL 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING BEDFORD COUNTY...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING EAST AT 5 MPH.

PEOPLE IN BEDFORD COUNTY...INCLUDING THE CITY OF SHELBYVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Jul 24, 2:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT TUE JUL 24 2007

TNZ059-242015-
WILLIAMSON-
251 PM CDT TUE JUL 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING WILLIAMSON COUNTY...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...MOVING EAST AT 10 MPH.

PEOPLE IN EASTERN WILLIAMSON COUNTY...INCLUDING THE CITY OF
FRANKLIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Jul 24, 3:16 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT TUE JUL 24 2007

TNZ031-242045-
JACKSON-
316 PM CDT TUE JUL 24 2007

...A STRONG THUNDERSTORM WAS AFFECTING JACKSON COUNTY...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GAINESBORO...MOVING
NORTHEAST AT 10 MPH.

PEOPLE IN EASTERN JACKSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

31
Special weather statement, Jul 24, 3:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT TUE JUL 24 2007

TNZ032-033-064-065-078-080-242115-
DEKALB-OVERTON-PUTNAM-VAN BUREN-WARREN-WHITE-
339 PM CDT TUE JUL 24 2007

...STRONG THUNDERSTORMS WERE AFFECTING DEKALB...OVERTON...PUTNAM...
VAN BUREN...WARREN AND WHITE COUNTIES...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIVINGSTON TO 6
MILES NORTHWEST OF BAXTER TO MCMINNVILLE...MOVING EAST AT 15 MPH.

PEOPLE IN DEKALB...WARREN...VAN BUREN...PUTNAM...OVERTON AND WHITE
COUNTIES...INCLUDING THE CITIES OF LIVINGSTON...MCMINNVILLE...
BAXTER...COOKEVILLE...ALGOOD...SPARTA AND SPENCER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:47 PM CDTFlash Flood WarningOHXClay, Overton, Pickett3 hr
Jul 24, 4:59 PM CDTAreal Flood AdvisoryOHXFentress3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.